| Model Number |
8888145043 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/18/2025
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during preparation for dialysis, the blue (venous) adapter was found to be broken/cracked.The catheter was repaired.There was a leak at the luer adapter.There was no instrument used to loosen or tighten the device.Iodine/iodophor was the cleaning agent used on the device.Tego was not utilized.There was no reported patient injury.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during heparin saline flushing (preparation for dialysis), the blue (venous) adapter was found to be broken/cracked.The catheter was repaired by replacing the broken adapter before dialysis.There was a leak at the luer adapter.There was no instrument used to loosen or tighten the device.Iodine/iodophor was the cleaning agent used on the device.Tego was not utilized.A syringe was connected to the device.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.There was no excessive force used on the device.As a remedial action, the reported broken product was replaced with the same product id on the same day of the event occurrence.The subsequent procedure was able to proceed and was completed after the remedial action was done.There was no blood loss and no blood transfusion required due to the event.There was no medical intervention/treatment required as a result of the event.There was no reported patient injury.
Additional Manufacturer Narrative
Additional information: b5, d4, g3, h4 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted one catheter kit, with all components returned.The venous luer adapter was removed, and a large crack was visible.There appeared to be no other abnormalities detected on the returned device.It was reported that the luer adapter was leaking, cracked, or broken.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.